Networks and Heterogeneous Media (NHM)

A fluid dynamic model for supply chains

Pages: 379 - 398, Volume 1, Issue 3, September 2006      doi:10.3934/nhm.2006.1.379

       Abstract        Full Text (190.3K)       Related Articles

Ciro D'Apice - Department of Information Engineering and Applied Mathematics, University of Salerno, via Ponte Don Melillo, 84084 Fisciano (SA), Italy (email)
Rosanna Manzo - Dipartimento di Ingegneria dell'Informazione e Matematica Applicata, University of Salerno, Via Ponte Don Melillo, 84084 - Fiscano (SA), Italy (email)

Abstract: The paper deals with a fluid dynamic model for supply chains. A mixed continuum-discrete model is proposed and possible choices of solutions at nodes guaranteeing the conservation of fluxes are discussed. Fixing a rule a Riemann solver is defined and existence of solutions to Cauchy problems is proved.

Keywords:  Conservation laws, supply chains.
Mathematics Subject Classification:  Primary: 35L65, 90B30; Secondary: 34B45.

Received: November 2005;      Revised: March 2006;      Available Online: July 2006.